I am on treatment (pegasys & riba). I have had high blood and taken medication for it years before treatment. However, while on treatment my pressure is running consistently and dangerously high. I have seen the doc and changed and added meds, but it is still consistently high. Has anyone on treatment had this problem, and how did you deal with it? I don't want a stroke or heart attach, but I do want to stay on treatment.
Hi,,,I hope someone else will post and let us know if this is common. In my case,,,no,,I didn't have high or higher blood pressure while on tx. How have you been feeling while on tx? I know normally when I'm feeling bad, it seems like my blood pressure is higher so thinking maybe the tx is adding to it.....
Thanks for the reply. Actually I have been exceptionally well compared to what I have read about the side effects. I only discovered the high blood while I was doiing some other routine things. I have so few side effects, that it makes me wonder if the meds are working.
I am watching what I eat and trying to drink more water since the increase in p;ressure. Also, I have invested in a machine to check my pressure daily.
I've always had high BP. 140/90 with meds prior to tx. I'm around 105/60 since I started tx. These meds have a mind of their own, for sure. My glucose is also down to 85 and I've lost 15 lbs. if it wasn't for the fatigue and the "chemo brain", I'd say the interferon is OK for me.
If you blood pressure is dangerously high, then you need blood pressure medications to bring it down, regardless if it's caused by treatment or not. I'm surprised your treating doctor hasn't informed you of this. Other factors that may help to some degree are a low fat and low salt diet, however a low fat diet may not necessarily be the best for treatment, given the fact that many of us lose weight, not to mention take ribavirin with fat. Exercise also can help but again not always possible during treatment. And keeping well hydrated -- important for treatment -- actually tends to increase blood pressure in many cases, not reduce it. So that leaves you with the high blood pressure meds again. How high is your blood pressure if I may ask?
"I have so few side effects, that it makes me wonder if the meds are working." I had a free ride for 30 days. I started to get sides around week 7. I also went undetectable at week 7. I doubt there is a corrolation.
That's borderline between stage 1 and stage 2 hypertension. I get that high sometimes and my doctor wants me on blood pressure meds. Often one blood pressure medication isn't enough and they add a second, or even a third drug to the mix -- or use combination drugs like Hyzaar (Cozaar plus a diuretic). Adjusting blood pressure meds appears to be part of the process.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.